I have to be very, very careful with antibiotics, and I have only ever flared after taking them. Keflex and amoxicillin always do it. Cipro did it once. I also had a bad reaction to Flagyl. My current flare (one year) was brought on my amoxicilin.
(Probiotics do not seem to guard against this in my case.)
In your son's case, the timing is also right. A week to ten days after I'm done with antibiotics and it's blood and mucus all over the place.
Personally, I always wait about ten days after symptoms to see if it will go away on its own. Once or twice it has, more often than not it doesn't. If it were my two-year-old, I would not wait to seek medical attention, but I might try something else before I tried steroids, perhaps a course of enemas.
There is also some research that suggests a very quick steroid burst may help stop a flare brought on by antibiotics. You might mention it to your doctor.